Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 9, NWS Newport/Morehead City, NC

June 11, 2018Duplin County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 11, 2018, 2:00 PM EDT for Duplin County, Lenoir County, North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2018, 2:00 PM EDT (18:00 UTC)
Expired
Jun 11, 2018, 2:45 PM EDT
In force
45 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Duplin County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 2:20 PM EDTTSTM WND DMG6 W Sandy Bottom, NCTREES DOWN IN SEVEN SPRINGS AREA.
Jun 11, 2:20 PM EDTTSTM WND DMGFaison, NCTRAINED SPOTTER REPORTED POWER LINES DOWN AND PEA SIZED HAIL.
Jun 11, 2:26 PM EDTTSTM WND DMG4 Nne Beautancus, NCTREES DOWN BLOCKING THE ROAD ON JONES TURNER ROAD AND HIGHWAY 34.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1672 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

711 
WUUS52 KMHX 111800
SVRMHX
NCC061-107-111845-
/O.NEW.KMHX.SV.W.0009.180611T1800Z-180611T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
200 PM EDT MON JUN 11 2018

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lenoir County in eastern North Carolina...
  Northern Duplin County in eastern North Carolina...

* Until 245 PM EDT.

* At 200 PM EDT, a severe thunderstorm was located 7 miles northwest
  of Bowdens, or 8 miles southwest of Mount Olive, moving east at 35
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Warsaw, Mount Olive, Kornegay, Deep Run, Bowdens, Beautancus,
  Potters Hill, Albertson, Sarecta, Faison, Pink Hill and Calypso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3519 7816 3518 7808 3519 7805 3519 7802
      3518 7798 3517 7798 3517 7793 3515 7789
      3516 7789 3518 7783 3522 7783 3520 7769
      3503 7769 3501 7773 3498 7769 3495 7769
      3502 7815 3508 7816 3509 7817
TIME...MOT...LOC 1800Z 285DEG 29KT 3513 7820 

HAIL...1.00IN
WIND...60MPH
 
$$

SGK
1 follow-up statement
207 
WWUS52 KMHX 111830
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
230 PM EDT MON JUN 11 2018

NCC061-107-111845-
/O.CON.KMHX.SV.W.0009.000000T0000Z-180611T1845Z/
Lenoir NC-Duplin NC-
230 PM EDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN LENOIR AND NORTHERN DUPLIN COUNTIES...

At 229 PM EDT, a severe thunderstorm was located near Kornegay, or 10
miles northeast of Warsaw, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Warsaw, Mount Olive, Kornegay, Deep Run, Bowdens, Beautancus, Potters
Hill, Albertson, Sarecta and Pink Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3518 7808 3519 7805 3519 7802 3518 7798
      3517 7798 3517 7793 3515 7789 3516 7789
      3518 7783 3522 7783 3520 7769 3503 7769
      3501 7773 3498 7769 3495 7769 3502 7815
TIME...MOT...LOC 1829Z 285DEG 29KT 3507 7792 

HAIL...1.00IN
WIND...60MPH
 
$$

SGK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 11, 1:45 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
145 PM EDT Mon Jun 11 2018

.SYNOPSIS...
A cold front will move through this afternoon and exit this
evening. The front will linger over the area through mid week.
Another cold front will move through by the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1225 PM Mon...Convection rapidly forming over central tier
right near cold front. Only change was to lower pops nrn tier
where front has crossed. High capes and precip wtr values could
lead to few wet microbursts with good deal of lightning and
locally very heavy rain central and S.

Previous discussion... Area of showers and a couple storms
brushing by the FA to the north, as weak short wave passes
through the region. Weak sfc low is residing across VA early
this morning, and will drag a cold front through E NC this
afternoon. Strong instability will develop today as temps climb
to around 90 once again southern half of the FA. TD's well into
the 70s will combine with the hot temps to produce sfc based
CAPES to aoa 3,000 J/KG this afternoon. While appreciable shear
is lacking, the frontal boundary pushing south at an opportune
time, mid to late afternoon, will be enough to produce
widespread TSRA spreading from north to south this afternoon.
Threat will be heavy rain and frequent lightning owing to the
large CAPE vals. An iso damaging downburst wind gust is also
possible in the high PW environment. Storms will finally reach
the Crystal coast by early evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
As of 340 AM Mon...Threat for heavy rain in thunderstorms will
be confined to southern zones early this evening as front pushes
through. Will continue chc showers for rest of the area, best
chances to the south, as shortwave energy will be passing
through E NC overnight despite the sfc front having passed
through. Some embedded thunder will also be possible as elevated
CAPE remains. Lows cool back to near climo with readings in the
mid/upr 60s interior to around 70 coast.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 4 AM Monday...Unsettled weather expected much of the work
week with a moist unstable airmass in place and a frontal
boundary in the vicinity. A stronger front is expected to push
across the area late in the week with drier conditions next
weekend.

Tuesday and Tuesday Night...A backdoor front expected to be just
south of the area early Tuesday and gradually lift back north
through Tuesday evening. A weak low pressure may also develop
along the front early Tuesday and slowly lifting NE through
Tuesday night. Frontal convergence, weak shortwave energy moving
through flow aloft along with a moist and unstable airmass in
place, expect scattered showers and thunderstorms across the
area, especially during the afternoon and evening hours. With
PW values around 2" thunderstorms could produce locally heavy
rainfall amounts, especially if training of storms develop along
the boundary. Greater cloud cover will likely keep temps a
little lower Tuesday with highs expected in the mid 80s inland
to lower 80s coast.

Wednesday through Friday...The front lifts back north of the
area by Wednesday with shortwave energy and an attendant
surface low tracking from the Great Lakes into northern New
England. Models continue differ whether the trailing cold front
briefly pushes into the area late Wednesday night/early
Thursday before lifting back to the north. The GFS/CMC are a bit
stronger with the front pushing into the area with enhances
showers/thunderstorms Wednesday night but this isn't supported
in the ECMWF. A stronger upper level system dives south across
the eastern CONUS late in the week with a stronger cold front
progged to push across the area. Models are not in very good
agreement with the strength of the upper level system or the
timing of the front. The ECMWF is stronger and faster with this
system pushing into the area Thursday night into Friday while
other global models are slower and a bit weaker holding off
until late Friday or early Saturday. Predominantly SW flow will
bring very warm conditions with highs in the upper 80s/lower
90s inland and mid/upper 80s coast.

Saturday and Sunday...The northern stream system continues to
push south across the area Saturday but there is quite a bit of
model spread with the evolution of the upper level system and
potential surface low development off the coast. Models are even
trying to develop a cut-off low somewhere off the Southeast
coast late in the weekend. While large model differences are
leading to a low confidence forecast as we move into next
weekend, it does appear we may briefly move into a period of
drier conditions and a more comfortable airmass, especially on
Sunday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term /through 18Z Tuesday/...
As of 145 PM Mon...Line of TSRA currently ongoing this
afternoon ahead of a cold front dropping south. Front is south
of PGV and therefore only have VCTS there for the remainder of
today. Direct impacts are likely at all other sites. Heavy rain
and lower visibilities are expected with these storms. Front
will push offshore tonight but lower ceilings around IFR will be
possible behind the front with light northeasterly winds and
ample low level moisture.

Long Term /Tuesday through Friday/...
As of 430 AM Monday...Unsettled conditions expected to prevail
through the period with a moist unstable airmass in place and a
frontal boundary across or near the area much of the period.
Pred VFR expected outside of convection except during the late
night/early morning periods when patchy fog will be possible
each day.

&&

.MARINE...
Short Term /Through Tonight...
As of 1225 PM Mon...Winds have increased significantly just to
N behind front and expect to see increasing winds develop next
few hrs. Increased winds nrn half of region and may need to add
sounds to SCA...will cont to monitor. Numerous showers and
storms will cont along and ahead of front with frequent
lightning and locally high winds poss.

Prev disc...Cold front wl sag S through the waters today. The
front will finally push south of the Crystal coast during the
early evening. Winds N of front will shift to the NNE at 10 to
20 kts this afternoon, while S of the front will be 10 to 20 kt
out of the SW. Seas will continue 2 to 4 feet through today,
then build to 4 to 6 ft for the northern waters after around
midnight, which will prompt a SCA to be issued.

Long Term /Tuesday through Friday/...
As of 430 AM Monday...SCA conditions expected to continue
through Tuesday evening across the northern and central coastal
waters. Another chance for SCA conditions will be possible
across the central and southern coastal waters late Wednesday
into Wednesday night.

A front is expected to be stalled just south of the area early
Tuesday then lift back to the N Tuesday and Tuesday evening. The
front may dip back into the area Wednesday night/early Thursday
but not all models showing this happening leading to lower
confidence in winds this period. Winds expected to be NE around
10-20 kt Tuesday morning, but gradually diminish while veering
to E/SE through the day. S to SE winds around 5-15 kt Tuesday
night becomes SW by early Wednesday, which increases to 10-20 kt
during the afternoon and could be as strong as 20-25 kt late
Wednesday afternoon and evening across the southern and central
waters as gradients tightening in response to a low pressure
area passing to the north and the attendant cold front
approaching the area. The trailing cold front briefly push into
the northern waters but guidance is not in best agreement
whether this will happen. Another front may push into the area
sometime Friday or Friday night but models are not in good
agreement with this system either.

Seas expected around 5-7 ft northern/central waters and 2-4 ft
southern waters Tuesday, which is expected to subside to 2-5 ft
late Tuesday night/early Wednesday, highest north. Seas briefly
build to 4-6 ft across the southern and central waters late
Wednesday and Wednesday night in response to stronger SW flow.
Seas currently progged to be around 2-4 ft on Thursday and 2-3
ft Friday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 8 AM Tuesday to midnight EDT Tuesday
     night for AMZ154.
     Small Craft Advisory from midnight tonight to midnight EDT
     Tuesday night for AMZ150.
     Small Craft Advisory from 3 AM Tuesday to midnight EDT Tuesday
     night for AMZ152.

&&

SYNOPSIS...TL
NEAR TERM...RF/TL
SHORT TERM...TL
LONG TERM...SK
AVIATION...SK/TL/MS
MARINE...RF/SK/TL
Hazardous weather outlook, Jun 11, 4:30 AM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
430 AM EDT Mon Jun 11 2018

NCZ029-044>047-079>081-090>094-120830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
430 AM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Numerous showers and thunderstorms will develop this afternoon, and
end this evening. Periods of heavy rain and minor flooding are
possible with the heaviest storms, as well as isolated strong wind
gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-103-104-120830-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
430 AM EDT Mon Jun 11 2018

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Numerous showers and thunderstorms will develop this afternoon, and
end this evening. Periods of heavy rain and minor flooding are
possible with the heaviest storms, as well as isolated strong wind
gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 11, 11:43 AM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1143 AM EDT MON JUN 11 2018

NCZ044-080-081-091-093-094-111630-
Craven-Lenoir-Beaufort-Mainland Hyde-Pamlico-Pitt-
1143 AM EDT MON JUN 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LENOIR...
CENTRAL MAINLAND HYDE...NORTHWESTERN CRAVEN...SOUTHEASTERN PITT...
BEAUFORT AND NORTHERN PAMLICO COUNTIES...

At 1143 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Black Jack to near Pinetown to Fairfield.
Movement was southeast at 15 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

Locations impacted include...
Greenville, Washington, Winterville, Ayden, River Road, Grifton,
Belhaven, Swindell Fork, Sladesville, Ransomville, Scranton, Gull
Rock, Fairfield, New Holland, Blounts Creek, Pamlico Beach,
Vanceboro, Askins, Lowland and Shelmerdine.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3520 7735 3552 7748 3560 7690 3557 7618
      3528 7586
TIME...MOT...LOC 1543Z 326DEG 12KT 3551 7726 3556 7687 3554 7624

Heden
Special weather statement, Jun 11, 12:31 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1231 PM EDT MON JUN 11 2018

NCZ044-080-081-091>095-103-104-111715-
Jones-Craven-Lenoir-Beaufort-Outer Banks Hyde-Mainland Hyde-Outer
Banks Dare-Pamlico-Carteret-Pitt-
1231 PM EDT MON JUN 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JONES...
EASTERN LENOIR...SOUTHWESTERN MAINLAND HYDE...SOUTHEASTERN OUTER
BANKS DARE...CRAVEN...SOUTHEASTERN PITT...OUTER BANKS HYDE...SOUTHERN
BEAUFORT...NORTHEASTERN CARTERET AND PAMLICO COUNTIES...

At 1231 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Calico to near Pamlico Beach to 11
miles northwest of Hatteras Ferry Terminal. Movement was southeast at
45 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

Locations impacted include...
New Bern, Frisco, James City, Trent Woods, River Bend, Grifton,
Buxton, Avon, Blounts Creek, Pamlico Beach, Vanceboro, Askins,
Lowland, Cayton, Calico, Florence, Fort Barnwell, Tuscarora, Jasper
and Rhems.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3512 7547 3503 7644 3506 7737 3543 7745
      3540 7579 3531 7589 3536 7570 3540 7570
      3539 7550
TIME...MOT...LOC 1631Z 333DEG 40KT 3539 7722 3537 7661 3534 7581

Heden
Special weather statement, Jun 11, 1:20 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
120 PM EDT MON JUN 11 2018

NCZ103-104-111800-
Outer Banks Hyde-Outer Banks Dare-
120 PM EDT MON JUN 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OUTER
BANKS DARE AND OUTER BANKS HYDE COUNTIES...

At 119 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Avon Pier to 8 miles northwest of
Hatteras Ferry Terminal. Movement was east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Frisco, Buxton, Avon, Hatteras Ferry Terminal, Ocracoke Lighthouse,
Avon Pier and Cape Hatteras Lighthouse.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 3522 7549 3503 7594 3509 7605 3529 7556
      3541 7556 3539 7543
TIME...MOT...LOC 1719Z 290DEG 20KT 3533 7541 3527 7584

SGK
Special weather statement, Jun 11, 1:24 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
124 PM EDT MON JUN 11 2018

NCZ090>095-098-111830-
Onslow-Jones-Craven-Lenoir-Duplin-Pamlico-Carteret-
124 PM EDT MON JUN 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...LENOIR...
CRAVEN...NORTHWESTERN ONSLOW...NORTHEASTERN DUPLIN...CENTRAL CARTERET
AND SOUTHWESTERN PAMLICO COUNTIES...

At 124 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near La Grange to near Fort Barnwell to
near Olympia. Movement was southeast at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
New Bern, Kinston, Havelock, La Grange, James City, Trent Woods,
River Bend, Phillips Crossroads, Kornegay, Deep Run, Maysville,
Askins, Comfort, Jasper, Tuscarora, Rhems, Potters Hill, Grantsboro,
Petersburg and Riverdale.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3515 7789 3518 7783 3530 7783 3523 7688
      3484 7671 3496 7788 3515 7790
TIME...MOT...LOC 1724Z 334DEG 23KT 3525 7780 3520 7733 3518 7694

Heden
Local storm report, Jun 11, 1:40 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
140 PM EDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             1 ESE ARAPAHOE          35.01N 76.81W
06/11/2018  E0.88 INCH       PAMLICO            NC   PUBLIC

&&

HEDEN
Special weather statement, Jun 11, 1:51 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
151 PM EDT MON JUN 11 2018

NCZ090-091-111830-
Lenoir-Duplin-
151 PM EDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LENOIR AND
NORTHWESTERN DUPLIN COUNTIES...

At 151 PM EDT, a strong thunderstorm was located 8 miles northwest of
Bowdens, or 9 miles southwest of Mount Olive, moving east at 25 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Warsaw, Mount Olive, Bowdens, Beautancus, Sarecta, Faison and
Calypso.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3519 7816 3518 7808 3519 7805 3519 7802
      3518 7798 3517 7798 3517 7793 3515 7789
      3516 7789 3518 7783 3521 7783 3521 7781
      3494 7786 3501 7815 3508 7816 3509 7817
TIME...MOT...LOC 1751Z 278DEG 20KT 3513 7822

Heden

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:00 AM EDTSmall Craft AdvisoryMHX46 hr
Jun 11, 11:43 AM EDTSpecial Weather StatementMHXBeaufort, Hyde47 min
Jun 11, 12:11 PM EDTSpecial Marine WarningMHX64 min
Jun 11, 12:31 PM EDTSpecial Weather StatementMHXCraven, Pamlico44 min
Jun 11, 12:35 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico40 min
Jun 11, 1:05 PM EDTSpecial Marine WarningMHX55 min
Jun 11, 1:08 PM EDTSpecial Marine WarningMHX67 min
Jun 11, 1:20 PM EDTSpecial Weather StatementMHXHyde40 min
Jun 11, 1:24 PM EDTSpecial Weather StatementMHXCraven, Jones, Lenoir66 min
Jun 11, 1:51 PM EDTSpecial Weather StatementMHXDuplin39 min
Jun 11, 1:52 PM EDTSpecial Marine WarningMHX53 min
Jun 11, 2:05 PM EDTSpecial Marine WarningMHX55 min
Jun 11, 2:28 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow47 min
Jun 11, 2:48 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir27 min
Jun 11, 2:59 PM EDTSpecial Weather StatementMHXCarteret46 min
Jun 11, 3:05 PM EDTAreal Flood AdvisoryMHXCraven, Jones115 min
Jun 11, 3:19 PM EDTSpecial Weather StatementMHXCarteret26 min
Jun 11, 3:23 PM EDTSpecial Marine WarningMHX67 min
Jun 11, 3:43 PM EDTAreal Flood AdvisoryMHXLenoir2 hr
Jun 11, 4:09 PM EDTSpecial Weather StatementMHXOnslow36 min
Jun 11, 4:23 PM EDTSpecial Marine WarningMHX52 min
Jun 11, 5:11 PM EDTSpecial Marine WarningMHX64 min
Jun 11, 6:15 PM EDTSpecial Weather StatementMHXDuplin45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.